MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS
Model Number ZLB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Disturbances (2140); No Code Available (3191)
Date of Event 04/23/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown as information was not provided.If implanted, give date: unknown as information was not provided.If explanted, give date: not applicable, explant planned but not yet confirmed.(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported zlb00 24.5 diopter intraocular lens (iol) was implanted into the patient¿s ocular dexter (right eye).It was reported the patient is experiencing severe light sensitivity, starbursts around lights, and is also having ghosting effects.Pre-operative visual acuity was reported as 20/25, post-operative visual acuity was 20/50, and lens explant is scheduled.No additional information was provided to johnson & johnson surgical vision.
 
Additional Manufacturer Narrative
Device available for evaluation: yes.Returned to manufacturer on: 09/11/2019.Device returned to manufacturer: yes.Device evaluation: the product was received in a lens case.Visual inspection with the unaided eye shows the product is cut in pieces, most probably to make explant possible.Considering the condition of the lens additional analysis is not possible.The complaint cannot be confirmed.Conclusion: as a result, of the investigation there is no indication of a product malfunction or product quality deficiency.The reported issue was not verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Based on updated information received the following fields have been corrected: through follow up, customer account provided additional information confirming there was no complications, such as capsular tear, no serious patient injury, and no suture(s).There was an incision enlargement and the zlb00 iol was replaced with a zcb00 24.0 diopter iol.Date of event: updated from unknown to (b)(6) 2019.If implanted, give date: updated from unknown to (b)(6) 2019.If explanted, give date: updated from unknown to (b)(6) 2019.Device evaluated by manufacturer: yes.Patient code 3191 ¿ incision enlargement.Device evaluation: product testing could not be performed because the product was not returned.A product quality deficiency could not be confirmed.The reported issue was not verified.Manufacturing records review: the manufacturing records for the product were reviewed, the product was manufactured and released according to specification.Historical data analysis: (do not edit) a search revealed that no similar complaints for this order number have been received.Conclusion: as a result, of the investigation there is no indication of a product malfunction or product quality deficiency.The reported issue was not verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are (b)(4) and capa-010215.

Brand Name
TECNIS 1 MULTIFOCAL
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key8787288
Report Number9614546-2019-00609
Device Sequence Number14043350
Product Code MFK
UDI-Device Identifier05050474560765
UDI-Public(01)05050474560765(17)190429
Combination Product (Y/N)Y
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/12/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/29/2019
Device Model NumberZLB00
Device Catalogue NumberZLB00U0245
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/11/2019
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 06/13/2019
Supplement Date Received by Manufacturer07/31/2019
12/04/2019
10/25/2020
Initial Report FDA Received Date07/12/2019
Supplement Report FDA Received Date08/16/2019
12/11/2019
11/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Date Report Sent to FDA01/01/2005